Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

May 11, 2015Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at May 11, 2015, 2:08 PM CDT for Fentress County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 2:08 PM CDT (19:08 UTC)
Expired
May 11, 2015, 2:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 124 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS84 KOHX 111908
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT MON MAY 11 2015

TNZ011-034-111945-
FENTRESS-PICKETT-
208 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ALLARDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.


LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
      3629 8480 3629 8486 3627 8488 3634 8498
      3658 8477 3652 8472 3643 8469 3641 8466
      3640 8466

$$
10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 11, 12:49 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 11, 12:49 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 PM CDT MON MAY 11 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...

MAINLY VFR CONDITIONS FOR ALL THREE TERMINALS. SCATTERED
THUNDERSTORMS WILL BE AROUND THIS AFTERNOON. GIVE THE DECREASED
COVERAGE VIA THE HRRR ELECTED TO PUT IN VCTS INSTEAD OF A TEMPO
GROUP. WILL MONITOR THIS AFTERNOON FOR AMENDMENTS. WINDS WILL BE
GUSTY THIS AFTERNOON BEFORE RELAXING TONIGHT AND VEERING DUE TO
FROPA TONIGHT. LAMP DATA SUGGESTING SOME BR FOR CSV TONIGHT. WINDS
MAY STAY UP ENOUGH TO PREVENT THIS BUT INCLUDED TEMPO 5SM FOR
THIS.

REAGAN

&&

.PREV DISCUSSION... /ISSUED 1030 AM CDT MON MAY 11 2015/

UPDATE...

MAIN ITEM OF INTEREST FOR THE TODAY PERIOD IS THE CHANCES FOR A
COUPLE STRONG TO POSSIBLY SEVERE STORMS. SPC HAS OUR SW COUNTIES
HIGHLIGHTED WITH A SLIGHT RISK AND THE REST OF THE AREA WITH A
MARGINAL RISK. HRRR INDICATES 1000-1500 J/KG SBCAPE SNEAKING INTO
THE SOUTHWEST BY 18Z WITH SOME STORMS APPROACHING THAT AREA AT THE
TIME. CURRENTLY RADAR SHOWS SOME STORMS IN THE NORTH CENTRAL MS.
TIMING THESE STORMS OUT PUTS THEM INTO OUR WESTERN COUNTIES AROUND
19Z. LATEST RUN OF THE HRRR IS MORE BULLISH WITH THE AMOUNT OF
PRECIPITATION BROUGHT INTO THE AREA. PREVIOUS RUNS WERE MORE
SCATTERED IN NATURE. TEND TO AGREE WITH THE EARLIER RUNS GIVEN THE
LACK OF CONVERGENCE AND SUPPORT FOR THE STORMS. WITH ALL OF
THIS...KEPT POPS AS THEY WERE.

OVERALL HIGH TEMPERATURES ARE ON PACE. TWEAKED SOME HOURLY TEMPS
ESPECIALLY TO THE EAST WHERE FULL SUN HAS ALLOWED A QUICK WARM UP
BUT WARMING TRENDS SHOULD BE TEMPERED AS CLOUDS MOVE IN FROM THE
WEST.

REAGAN

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10
Hazardous weather outlook, May 11, 10:39 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 AM CDT MON MAY 11 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-121545-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1039 AM CDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FAR SOUTHWEST
MIDDLE TENNESSEE. A COLD FRONT WILL APPROACH TODAY...AND MOVE ACROSS THE
AREA TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM AND
INCREASINGLY UNSTABLE AIR AHEAD OF THE FRONT. A FEW OF THOSE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS BEING
THE MAIN CONCERN. LARGE HAIL AND LOCALIZED HEAVY DOWNPOURS WILL BE
POSSIBLE AS WELL. THE MAIN TIME FOR SCATTERED THUNDERSTORMS AND
POSSIBLE SEVERE WEATHER WILL BE FROM 2 PM THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

10

In the hours before

Special weather statement, May 11, 1:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT MON MAY 11 2015

TNZ033-034-066-111830-
CUMBERLAND-FENTRESS-OVERTON-
100 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS AND OVERTON
COUNTIES...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF JAMESTOWN...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CLARKRANGE...GRIMSLEY...ALLARDT
AND JAMESTOWN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3629 8481 3628 8487 3624 8487 3621 8490
      3614 8498 3624 8513 3649 8494 3635 8474

10
Special weather statement, May 11, 1:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON MAY 11 2015

TNZ065-078-080-111830-
VAN BUREN-WARREN-WHITE-
104 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...WARREN AND WHITE
COUNTIES...

AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SPENCER...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FALL CREEK FALLS STATE PARK AND
SPENCER.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3570 8527 3562 8536 3554 8547 3554 8554
      3553 8557 3562 8569 3587 8545 3573 8526
      3572 8526

10
Local storm report, May 11, 1:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             4 NE JAMESTOWN          36.47N  84.88W
05/11/2015  E1.00 INCH       FENTRESS           TN   EMERGENCY MNGR

            HWY 154 AT CROCKETT CEMETERY RD.....PART OF ROOF BLOWN
            OFF AN OLD BODY SHOP

&&

EVENT NUMBER OHX1500517

21
Special weather statement, May 11, 1:35 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT MON MAY 11 2015

TNZ032>034-065-066-080-111900-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
135 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...

AT 132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES EAST OF SPARTA...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE VIRGIN FALLS STATE NATURAL AREA...
PLEASANT HILL...CROSSVILLE AND SLATE SPRINGS.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3576 8513 3576 8525 3572 8526 3566 8532
      3580 8552 3619 8514 3599 8479

10
Special weather statement, May 11, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT MON MAY 11 2015

TNZ011-034-111945-
FENTRESS-PICKETT-
208 PM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ALLARDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
      3629 8480 3629 8486 3627 8488 3634 8498
      3658 8477 3652 8472 3643 8469 3641 8466
      3640 8466

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:00 PM CDTSpecial Weather StatementOHXFentress30 min
May 11, 1:04 PM CDTSpecial Weather StatementOHXVan Buren26 min
May 11, 1:35 PM CDTSpecial Weather StatementOHXCumberland25 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, White37 min
May 11, 6:04 PM CDTSpecial Weather StatementOHXLawrence41 min
May 11, 6:43 PM CDTSpecial Weather StatementOHXGiles32 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.